MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-M-IS
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: the stent was not implanted in the proper location, but remains in the patient's eye therefore, the surgery date was indicated in the implant date field.The device was not available; therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed, and there were no non-conformities found to be related to the reported event.A review of the device labeling was completed.Malpositioned stent is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use, and handling of the device.Based on the information received, the root cause of the reported event was due to operational context (patient movement).The ifu notes that the safety and effectiveness of the trabecular micro bypass stent has not been established for implantation of more than two (2) stents in one (1) eye.Mfr# (b)(4).
 
Event or Problem Description
It was reported that following a right eye cataract surgery, one (1) of two (2) stents from the trabecular micro bypass stent system was inadvertently implanted anteriorly to the trabecular meshwork (tm) due to patient movement.A back-up device was used to complete the procedure.Additional information has been requested.

Brand Name
ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key10635898
Report Number2032546-2020-00073
Device Sequence Number3650129
Product Code OGO
UDI-Device Identifier00853704002203
UDI-Public0100853704002203
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberG2-M-IS
Device Lot Number129316
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR